Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Can folic acid tablets effect or get affected by aspirin?

I am primary carer for my mother who is 89 years old. She has a long standing heart problem for which she takes Atenolol 50mg, one daily, Dispersable aspirin 75mg, one daily, Ibesartan 75mg, one daily and Simvastatin 40mg, also one daily.
Following a recent blood test she has been prescribed Ferrous Sulphate 200mg, three daily and Folic Acid tablets 5mg, one daily.
I note that the Folic Acid tablets can affect or be affected by Aspirin. As my mother takes 75mg Disperable Aspirin daily, should I be concerned ?
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Internal Medicine Specialist 's  Response
Hi

Lot of medications have interactions which can cause troublesome side effects when taken together.

As your mother is taking anti hypertensive medications in the form of atenolol and irbesartan and cholesterol lowering medication simvastatin . No significant drug interaction exists between these three regular medications.

As you are concerned about the potential drug interactions between the folic acid and aspirin,again there is no clinically important drug interaction exists between these drugs.

You can continue with the above mentioned medications for your mother without worrying about drug interactions.

Thanks.
Answered: Thu, 25 Apr 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions